MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/13 MM L; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/13 MM L; KNEE TIBIAL INSERT
Catalog Number 02.12.0413FL
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
At about 5 years from the primary, during a follow-up visit, it was noted from the x-rays that the inlay locking screw was loose in the posterolateral aspect of the knee.About 7 years after the primary surgery, a second follow-up showed that the screw has not moved.At this time, an additional/revision surgery is not planned, the patient does not feel any pain and has a full range of movement.
 
Additional Manufacturer Narrative
Batch review performed on 21 november 2023.Lot 143217: 50 items manufactured and released on 26-sept-2014.Expiration date: 2019-08-31.No anomalies found related to the problem.To date, 33 the items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs department in 2016, primary tka is performed on a relatively young patient.A screw is used to secure the insert to the tibial baseplate.3 years later, the screw is still in place, but looking with attention at the xray it appears that it may have started a process of self-unscrewing.In 2021, at 5 years, the screw has backed out completely and is now loose in the vicinities of the joint, but definitely far away from the articular surfaces.Now, after 7 years, it's still there.The surgeons decided that the position of the screw is not dangerous for the patient and left it there.The patient is advised and monitored, but there is no clinical anomaly and none should be expected.The most likely cause of this event is insufficient tightening torque during the primary surgery.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/13 MM L
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18274789
Report Number3005180920-2023-00967
Device Sequence Number14247144
Product Code JWH
UDI-Device Identifier07630030862618
UDI-Public07630030862618
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.12.0413FL
Device Lot Number143217
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale